Botox for migraines

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Moons
New Member


Date Joined Mar 2014
Total Posts : 15
   Posted 5/21/2014 6:30 PM (GMT -7)   
I was recently approved for Botox for my migraines but I am kinda freaking out because I am afraid none of my family members want me to go through with it because of the side effects please help me my appointment is next Tuesday

Moons
Bipolar migraine sufferer and u.c

Peace love and happiness
Live like today is your last

BnotAfraid
Forum Moderator


Date Joined Apr 2012
Total Posts : 7280
   Posted 5/22/2014 11:38 AM (GMT -7)   
Welcome to the forum.

I have done this. It did not work for me, however, I have nerve damage so it was trial and error.

I had NO side effects, except, less wrinkles on my forehead.

The worse part is by the times you get near the end of the shots, you are just about done with the bee sting like sensation.

I wish you best of luck with this. Many people have good results.

Peace
Trina
Moderator - Depression
Be still and know there is Peace.

Kabir says: "Student tell me, what is God? He is the breath inside the breath". from the poem Breath.
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain;Hemicrania Continua; raynauds;complex PTSD; recurring MDD,disassociative disorder;

Sunny13
Veteran Member


Date Joined Feb 2014
Total Posts : 1118
   Posted 5/24/2014 8:29 AM (GMT -7)   
I've been getting botox every 3 months for around 1 1/2 or 2 years now. For me, it has made a HUGE difference. I went from migraines pretty much 28 days a month, sometimes every day of the month, to now usually having 3 a month, with severity and duration being much less. Lately, I've been having a couple more, maybe 6 in the past month, but NOT bad at all--I can still function pretty well while having them. And docs agree, it's likely just because of unusually high stress levels.

As for side effects, only thing I have ever had is the inability to raise my eyebrows. That hasn't exactly been a problem for me though! The injections are not bad at all. 31 total, all around forehead, scalp, and some down the back of my neck into upper parts of the shoulder. They feel like tiny bee stings, lasts only a few seconds or a minute, whole thing takes less than 5 minutes. Then you just go about your day, no restrictions or anything. Injections may take a couple days to kick in. Just be sure to schedule your next appt (in 3 months) right away so you can be sure to get in when you need to and you don't forget. I do 3 months pretty much to the day, and by the time it's getting closer to have it done again, I start getting minor headaches, usually around a week or so before it's time.

I know they don't work for everyone. But they have been a life saver for me. And really, no side effects, unless you count the eyebrow thing. I don't. Another thing to consider (if you're hesitant) is that the botox wears off after 3 months, so any side effects you have are really pretty temporary. I also get botox to reduce spasming in my bladder and to stop a twitching/spasm thing in my right eyelid. No problems.

Only thing I would recommend doing before getting the injections is to find out if the doc who will do them has experience doing them. Also, don't hesitate to talk to the doc and ask any questions you have, including about possible side effects, etc. As I said, I'm very thankful my doc suggested it and feel that it's really no big deal to have done. But I totally understand being nervous about doing it the first time.

Let us know what happens!

4caring
New Member


Date Joined Jun 2014
Total Posts : 1
   Posted 6/6/2014 11:43 AM (GMT -7)   
The botox injections caused a whole head headache that I have had now everyday since April 22 and I still get migraines.

Moons
New Member


Date Joined Mar 2014
Total Posts : 15
   Posted 6/6/2014 6:46 PM (GMT -7)   
I have had neck problems and the first week it was bad with the headaches
Bipolar migraine sufferer and u.c

Peace love and happiness
Live like today is your last

Moons
New Member


Date Joined Mar 2014
Total Posts : 15
   Posted 6/7/2014 11:57 PM (GMT -7)   
I think it's from my birth control I had iud put in and ever since then I have had the migraines really bad but also I have 4th nerve palsy with my right eye and I see double and blurry vison so I don't really know what causes my migraines smurf
Bipolar migraine sufferer and u.c

Peace love and happiness
Live like today is your last
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 7:21 AM (GMT -7)
There are a total of 2,932,737 posts in 321,777 threads.
View Active Threads


Who's Online
This forum has 160466 registered members. Please welcome our newest member, JJO.
336 Guest(s), 10 Registered Member(s) are currently online.  Details
imagardener2, 81GyGuy, 07kr5, countess18, island time, WalkingbyFaith, OriolCarol, frikfrak, straydog, BOB 46